Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 30, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2014, 11:35 PM CST for Hinds County, Rankin County, Mississippi. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2014, 11:35 PM CST (05:35 UTC)
- Expired
- Mar 3, 2014, 12:15 AM CST
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Hinds County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 2 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 11:35 PM CST | TSTM WND GST 63 | Flowood, MS | KJAN ASOS RECORDED GUST. |
| Mar 2, 11:35 PM CST | TSTM WND GST 63 | Flowood, MS | KJAN ASOS RECORDED GUST. ALSO 1 HARDWOOD TREE HAD A VERY LARGE BRANCH SNAPPED OFF BETWEEN WEATHER SERVICE DRIVE AND THE GUARD BASE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946
WUUS54 KJAN 030535
SVRJAN
MSC049-121-030615-
/O.NEW.KJAN.SV.W.0030.140303T0535Z-140303T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1135 PM CST SUN MAR 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1215 AM CST
* AT 1136 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES SOUTHWEST OF FANNIN TO CRYSTAL
SPRINGS...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STAR AROUND 1150 PM CST.
LEESBURG AND PELAHATCHIE AROUND 1155 PM CST.
PINEY WOODS AROUND MIDNIGHT CST.
CATO AND JOHNS AROUND 1210 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3205 9036 3240 9008 3240 9006 3241 9007
3245 9004 3245 8975 3236 8973 3220 8973
3204 8984
TIME...MOT...LOC 0536Z 268DEG 33KT 3238 8998 3202 9027
$$
BK2 follow-up statements
150
WWUS54 KJAN 030546
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1146 PM CST SUN MAR 2 2014
MSC049-030555-
/O.CAN.KJAN.SV.W.0030.000000T0000Z-140303T0615Z/
HINDS MS-
1146 PM CST SUN MAR 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HINDS COUNTY IS
CANCELLED...
THE THREAT HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3205 9023 3208 9023 3209 9024 3210 9024
3211 9025 3213 9024 3227 9011 3245 9001
3245 8975 3236 8973 3220 8973 3204 8984
TIME...MOT...LOC 0545Z 268DEG 33KT 3241 8988 3205 9017
$$
MSC121-030615-
/O.CON.KJAN.SV.W.0030.000000T0000Z-140303T0615Z/
RANKIN MS-
1146 PM CST SUN MAR 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANKIN COUNTY
UNTIL 1215 AM CST...
AT 1141 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM FANNIN TO WHITES...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
IN ADDITION...A 54 KNOT GUST WAS MEASURED AT THE JACKSON
INTERNATIONAL AIRPORT AS THESE STORMS PASSED.
SEVERE THUNDERSTORMS WILL BE NEAR...
LEESBURG AND STAR AROUND 1155 PM CST.
PINEY WOODS AND PELAHATCHIE AROUND MIDNIGHT CST.
CATO AND JOHNS AROUND 1210 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3205 9023 3208 9023 3209 9024 3210 9024
3211 9025 3213 9024 3227 9011 3245 9001
3245 8975 3236 8973 3220 8973 3204 8984
TIME...MOT...LOC 0545Z 268DEG 33KT 3241 8988 3205 9017
$$
BK518
WWUS54 KJAN 030608
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1208 AM CST MON MAR 3 2014
MSC121-030615-
/O.CON.KJAN.SV.W.0030.000000T0000Z-140303T0615Z/
RANKIN MS-
1208 AM CST MON MAR 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RANKIN
COUNTY UNTIL 1215 AM CST...
AT 1204 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BRANCH TO PINEY WOODS...AND MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SEVERE THUNDERSTORMS WILL BE NEAR...
CATO AND JOHNS AROUND 1215 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3205 8994 3205 9015 3227 8996 3245 8983
3245 8975 3236 8973 3220 8973 3204 8984
TIME...MOT...LOC 0609Z 268DEG 30KT 3242 8968 3206 8997
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 9:50 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 2, 9:50 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CST SUN MAR 2 2014
.UPDATE...WINTRY PRECIPITATION IS STILL EXPECTED TONIGHT IN THE
NORTH BUT THE CHANCE FOR STRONG TO SEVERE WEATHER HAS DIMINISHED.
WATER VAPOR IMAGERY CLEARLY SHOWS THE UPPER LEVEL LOW SPINNING OVER
THE OKLAHOMA/KANSAS STATE LINE AND MOVING EAST. CIRCULATION AROUND
THIS LOW WAS DRAWING UP A DRY SLOT OVER WESTERN LOUISIANA AND
WESTERN ARKANSAS THAT WILL LIKELY HELP END THE CHANCE FOR
PRECIPITATION A LITTLE FASTER THAN EXPECTED TONIGHT. LATEST SURFACE
ANALYSIS HAD A 1012MB OVER EAST CENTRAL MISSISSIPPI THAT WILL
CONTINUE SHIFTING NORTHEAST AND DRAG A COLD FRONT ACROSS OUR CWA.
LOCAL RADARS SHOWED A NARROW LINE OF STORMS APPROACHING OUR
SOUTHWEST ZONES. THIS LINE WILL SWEEP EAST ACROSS THE SOUTHERN HALF
OF OUR CWA AND MAY BRING WIND GUSTS TO 40 MPH ALONG WITH VERY BRIEF
HEAVY RAIN. FARTHER NORTH A BAND OF SHOWERS AND THUNDERSTORMS WAS
MOVING INTO THE DELTA. THE FREEZING LINE WAS NOTED NEAR NORTHERN
BOLIVAR AND NORTHERN SUNFLOWER COUNTIES AT 9PM AND FREEZING RAIN
WILL BECOME POSSIBLE OVER PORTIONS OF THE DELTA AND THE HIGHWAY 82
CORRIDOR THE REMAINDER OF THE NIGHT AS ARCTIC AIR FILTERS SOUTH
WHILE THE RAIN CONTINUES. THE DRYING NOTED ON SATELLITE IMAGERY AND
THE BACK EDGE OF THE RAIN AS NOTED ON RADARS MAY ARRIVE A LITTLE
FASTER THAN PREVIOUSLY THOUGHT AND THEREBY RESULT IN LOWER ICE
ACCUMULATIONS...THE CURRENT WINTER STORM WARNING AND WINTER WEATHER
ADVISORY AREAS WILL REMAIN UNCHANGED WITH THIS UPDATE. OVER A
QUARTER OF AN INCH OF ICE ACCUMULATION STILL LOOKS POSSIBLE WHERE
THE WARNING IS IN AFFECT. TEMPERATURE CURVES WERE ALSO ADJUSTED AS
THERE REMAINED QUITE A GRADIENT ACROSS OUR CWA. AT 9 PM GREENVILLE
WAS 35F WHILE HAWKINS FIELD AND JACKSON WERE STILL IN THE LOWER 70S.
/22/
&&
.AVIATION...IFR CONDITIONS WERE BEING REPORTED AT KGLH AND KGWO AT
03Z WHERE AN ARCTIC COLD FRONT HAS MOVED THROUGH WITH STRONG NORTH
WINDS OF 15KTS WITH HIGHER GUSTS. MVFR CONDS WERE BEING REPORTED AT
MOST OTHER TAF SITES. CONDS WL CONT TO DETERIORATE FROM THE
NORTHWEST OVERNIGHT AS THE ARCTIC AIRMASS MOVES SOUTH. FREEZING RAIN
WL BE PSBL GLH-GWO THROUGH 12Z. THE PCPN WL END FROM THE WEST AS THE
COLDEST AIR MAKES IT INTO CNTRL AND SOUTHERN MS. STRONG GUSTY NORTH
WINDS WILL LAST INTO MONDAY AFTN. VFR CONDS WL RETURN BY 00Z TUE.
/22/
.PREV DISCUSSION... /ISSUED 432 PM CST SUN MAR 2 2014/
DISCUSSION...WINTER PRECIPITATION TONIGHT NORTH...
MAIN HIGHLIGHTS OVER NEXT 18 HOURS WILL CENTER AROUND WINTER
PRECIPITATION IN THE FORM OF FREEZING RAIN AND SLEET ACROSS THE DELTA
AND NORTH-CENTRAL MS WHILE CONCURRENTLY STRONG TO SEVERE
THUNDERSTORMS COULD BE OCCURRING ACROSS PORTIONS OF NE LA AND SW MS
REGION.
A COMPLEX SET-UP CURRENTLY DEPICTS AN ARCTIC FRONT CHARACTERIZED BY
A TIGHT 30-40F DEGREE GRADIENT OVER A 60 MILE STRETCH DRAPED ALONG A
SHREVEPORT LA TO GREENVILLE MS TO CORINTH MS LINE. THIS FRONT AND
ITS INTERACTION WITH A DEEP H5 TROUGH OVER TEXAS AND ATTENDANT
SURFACE LOW WILL SET THE STAGE FOR DUAL IMPACTS OF SEVERE STORMS AND
WINTER PRECIPITATION. FIRST THE STRONG/SEVERE POTENTIAL WILL BE
DISCUSSED AND THEN THE WINTER SET-UP.
A CAPPED WARM SECTOR EXISTS ACROSS EAST TEXAS INTO SW MS THIS AFTN
CHARACTERIZED BY DEWPOINTS IN THE MID TO LOW 60S WITH TEMPERATURES
SOARING IN THE THE MID TO UPPER 70S TO EVEN 80F. DEEP ASCENT IS
NOTED PIVOTING AROUND THE TROUGH VIA WV CHANNELS AND WITH CAP EROSION
EXPECTED NEAR 00Z, SURFACE BASED CONVECTION SHOULD TAKE ROOT ACROSS
SE TEXAS INTO WEST LA. AS THIS CONVECTION DEVELOPS AND PUSHES EAST,
IT WILL RIDE UP AND OVER THE ARCTIC FRONT WHERE SOME ELEVATED CAPE
COULD SUPPORT HAIL TO THE SIZE OF QUARTERS. AS THE EVENING
PROGRESSES AND THE COLD FRONT PUSHES EAST ACROSS LA WHILE A SURFACE
LOW DEVELOPS ALONG IT, BETTER LOW LEVEL CONVERGENCE AND CAP EROSION
SHOULD ALLOW FOR A BROKEN SQUALL LINE TO DEVELOP NEAR THE I-10
CORRIDOR NORTHWARD TOWARDS THE I-20 CORRIDOR IN LA TOWARDS WEST MS.
HOW FAR NORTH REMAINS IN QUESTION AS THE SFC BASED INSTABILITY GETS
PINCHED OFF. THE MORE FAVORED AREA WILL BE FROM ALONG AND SOUTH OF A
WINNSBORO LA TO BROOKHAVEN LINE. SPC MESOSCALE ANALYSIS REFLECTS
THIS AREA WELL WHERE ESRH INFLOW BASES APPEAR MORE SFC BASED WHILE
BEING NEAR 300 M2/S2 IN PRESENCE OF ~500 J/KG ML CAPE. THIS
ENVIRONMENT COULD SUPPORT WIND GUSTS OF 50-60 MPH, QUARTER HAIL AND A
TORNADO IS NOT AN IMPOSSIBILITY. FEEL GREATER TORNADO THREAT WILL BE
FAR SW TOWARDS I-10 CORRIDOR. STORMS WILL SLOWLY LOSE INTENSITY
THROUGH THE EARLY MORNING HOURS AS THEY SHIFT EAST.
FOR THE WINTER HAZARDS...CONCURRENTLY AS THE STRONG/SEVERE STORMS
COULD BE ONGOING ACROSS THE SOUTH, THE DEEP ASCENT WILL AID IN
PRECIPITATION DEVELOPMENT OVER THE ARCTIC AIRMASS BY LATE THIS
EVENING THROUGH EARLY SUNDAY MORNING. NAM/EC CONTINUE TO BE THE
COLDER MODELS AND WERE RELIED UPON GIVEN PAST HANDLING OF WINTER
EVENTS. INITIAL PRECIPITATION WILL BE RAIN THIS AFTERNOON WITH SOME
THUNDERSTORMS INTO THE EARLY EVENING AND THEN A TRANSITION TO
FREEZING RAIN LATE TONIGHT AS THE SUB-FREEZING LAYER MOVES INTO THE
DELTA REGION. AS THE SUB-FREEZING LAYER THICKENS AND GETS COLDER BY
EARLY MONDAY MORNING, A TRANSITION TO SLEET LOOKS TO OCCUR. A WINTER
STORM WARNING IS IN EFFECT WHERE ICE/SLEET ACCUMULATIONS ARE LIKELY
TO BE IN THE 0.25"-0.4" RANGE. FARTHER SOUTH AND EAST OF THIS AREA
WILL HAVE SOME ICE ACCUMULATION POSSIBILITIES OF 0-1"-0.2". WIND
CHILLS WILL ALSO BE QUITE COLD MONDAY MORNING WITH READINGS 1-9F
DEGREES ABOVE ZERO AND ONLY RISING TO THE 20S THROUGH THE AFTERNOON
FOR THE DELTA REGION. PRECIPITATION WILL TAPPER DOWN AFTER 4AM FOR
THE DELTA AND BY DAWN FOR CENTRAL AND EASTERN AREAS OF THE ADVISORY.
SOME LIGHT FREEZING DRIZZLE COULD BE POSSIBLE THROUGH PERIODS OF THE
MORNING. TEMPERATURES WILL STRUGGLE TO GET ABOVE FREEZING ACROSS THE
NORTH TO ONLY THE MID TO UPPER 40S IN THE SOUTH.
A QUIET PERIOD WILL BE ON TAP FOR MONDAY EVENING AND EARLY TUESDAY
BUT BY MID MORNING TUESDAY, ANOTHER S/WV TROUGH WILL PASS OVER THE
REGION AND WITH COLD TEMPS STILL IN PLACE...ANOTHER ROUND OF
SLEET/FREEZING RAIN COULD OCCUR INTO EARLY TUESDAY AFTERNOON ACROSS
SOUTH MS AND LA. PRECIP AT THIS TIME APPEARS LIGHT WITH LITTLE
IMPACTS EXPECTED WITH WARMING TEMPS THAT AFTERNOON BUT THIS WILL BEAR
WATCHING. /ALLEN/
LONG TERM...MODELS STILL HAVE SOME DIFFERENCES WITH HOW THEY HANDLE
THE LATER WEDNESDAY THROUGH THURSDAY NIGHT PERIOD...ALTHOUGH
DIFFERENCES ARE NOT AS GREAT AS WAS THE CASE YESTERDAY. CONSENSUS
SUGGESTS THE PREVIOUSLY-MENTIONED SOUTHERN STREAM DISTURBANCE WILL
DEEPEN OVER THE LOWER MS VALLEY WHILE SPURRING LOW LEVEL
CYCLOGENESIS NEAR THE CENTRAL GULF COAST. OUR REGION SHOULD BE ON
THE BACKSIDE OF THIS DEVELOPING COASTAL LOW SO ANTICIPATE MOSTLY
STRATIFORM RAIN AND CONTINUED COOL TEMPERATURES OVER THIS
PERIOD...WITH WETNESS MOST CONCENTRATED IN EASTERN AND SOUTHEASTERN
MS. PREVIOUS MODEL SOLUTIONS SUGGESTED DYNAMIC LIFT WITH UL
DEFORMATION ZONE PASSAGE IN THE PRESENCE OF CHILLY TEMPS COULD
POSSIBLY DELIVER A WET SNOWFLAKE OR TWO THURSDAY. BUT THAT VERY
MINOR POTENTIAL LOOKING EVEN LESS LIKELY WITH NEW MODELS RUNS WHICH
TREND SLIGHTLY WARMER.
BY FRIDAY WE SHOULD HOPEFULLY BE IN STORE FOR RIDGING ALOFT WORKING
IN FROM THE WEST...AT LEAST TEMPORARILY. THIS SHOULD ALLOW FOR
IMPROVING/WARMING TEMPERATURES INTO THE WEEKEND. UNFORTUNATELY THE
SOUTHERN STREAM LOOKS TO REMAIN RATHER CHAOTIC SO DRY CONDITIONS FOR
NEXT WEEKEND IS NOT YET A SURE BET. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 31 39 27 44 / 100 14 6 20
MERIDIAN 37 42 30 48 / 96 31 5 16
VICKSBURG 29 36 27 41 / 100 13 7 22
HATTIESBURG 42 47 30 48 / 98 31 8 34
NATCHEZ 33 40 27 41 / 96 13 10 29
GREENVILLE 22 31 23 38 / 100 13 6 10
GREENWOOD 25 34 22 45 / 100 16 5 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER WEATHER ADVISORY UNTIL 9 AM CST MONDAY FOR
MSZ026>029-035-036-040>042.
WINTER STORM WARNING UNTIL 9 AM CST MONDAY FOR MSZ018-019-025-
034.
LA...WINTER WEATHER ADVISORY UNTIL 9 AM CST MONDAY FOR LAZ007>009.
AR...WINTER STORM WARNING UNTIL 9 AM CST MONDAY FOR ARZ074-075.
&&
22/ALLEN/BBHazardous weather outlook, Mar 2, 8:21 PM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 821 PM CST SUN MAR 2 2014 ARZ074-075-MSZ018-019-025-034-040230- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- 821 PM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND MONDAY ICE ACCUMULATION RISK...ELEVATED TIMING...REMAINDER OF TONIGHT ICE ACCUMULATIONS OF A QUARTER TO NEAR A HALF INCH WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS MONDAY. TRAVEL CONDITIONS WILL BE DIFFICULT FOR THE MONDAY MORNING COMMUTE AS ICE ACCUMULATES ON ELEVATED SURFACES...SUCH AS BRIDGES AND OVERPASSES. SPORADIC POWER OUTAGES WILL ALSO BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ015-016-023>026-MSZ030>033-037>039-043>066-072>074-040230- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 821 PM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ007>009-MSZ026>029-035-036-040>042-040230- MOREHOUSE-WEST CARROLL-EAST CARROLL-GRENADA-CARROLL-MONTGOMERY- WEBSTER-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 821 PM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND MONDAY ICE ACCUMULATION RISK...LIMITED TIMING...REMAINDER OF TONIGHT ICE ACCUMULATIONS OF A TENTH TO NEAR A QUARTER INCH WILL BE POSSIBLE AFTER MIDNIGHT INTO THE EARLY MORNING HOURS MONDAY. LIGHT ICING OF BRIDGES...OVERPASSES AND ELEVATED SURFACES WILL BE POSSIBLE WHICH WILL MAKE TRAVEL CONDITIONS HAZARDOUS FOR THE MORNING COMMUTE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 45 && ...HAZARD LEGEND... *ICE ACCUMULATION* EXTREME...ROADS IMPASSABLE AND WIDESPREAD POWER OUTAGES LIKELY. HIGH...DANGEROUS TRAVEL CONDITIONS AND NUMEROUS POWER OUTAGES POSSIBLE. ELEVATED...DIFFICULT TRAVEL CONDITIONS AND SPORADIC POWER OUTAGES POSSIBLE. LIMITED...LIGHT ICING OF BRIDGES AND OVERPASSES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR WINTER WEATHER ISSUES... WPC DAY 1 THROUGH 3 WINTER THREATS... WWW.HPC.NCEP.NOAA.GOV/WWD/WINTER_WX.SHTML WPC WINTER IMPACT DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 2, 10:39 PM CST, 56 minutes before
MSZ019-034-030510-
WASHINGTON MS-SUNFLOWER MS-
1039 PM CST SUN MAR 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1039 PM CST SUN MAR 2 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 5 MILES NORTHEAST OF WAYSIDE AT 1039 PM CST...MOVING
NORTHEAST AT 70 MPH.
PEOPLE IN CENTRAL SUNFLOWER AND NORTHERN WASHINGTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3350 9045 3318 9097 3326 9105 3328 9104
3328 9108 3332 9111 3352 9082 3353 9077
3357 9075 3362 9068 3362 9066 3363 9066
3377 9045
TIME...MOT...LOC 0439Z 230DEG 66KT 3332 9094
BKSpecial weather statement, Mar 2, 10:51 PM CST, 44 minutes before
MSZ053-059>061-030520-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-CLAIBORNE MS-
1051 PM CST SUN MAR 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1051 PM CST SUN MAR 2 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 9 MILES NORTH OF ALCORN TO 8 MILES SOUTHWEST
OF SIBLEY AT 1052 PM CST...MOVING EAST AT 40 MPH.
PEOPLE IN CLAIBORNE...WESTERN FRANKLIN...JEFFERSON AND ADAMS COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3129 9151 3138 9153 3138 9146 3143 9150
3175 9134 3176 9126 3176 9133 3185 9129
3182 9129 3181 9127 3196 9119 3202 9107
3207 9116 3211 9072 3187 9071 3133 9099
3135 9130 3131 9146 3124 9147 3119 9159
TIME...MOT...LOC 0452Z 265DEG 36KT 3200 9110 3128 9146
BKLocal storm report, Mar 2, 11:06 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1106 PM CST SUN MAR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST WISNER 31.98N 91.66W
03/02/2014 E45 MPH FRANKLIN LA NEWSPAPER
CONCENTRATED POWER OUTAGES BETWEEN WISNER AND
GILBERT...LIKELY ASSOCIATED WITH GUSTY WINDS AND A FEW
STORMS AS COLD FRONT PUSHED THROUGH.
&&
BRYANTLocal storm report, Mar 2, 11:14 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1114 PM CST SUN MAR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST NATCHEZ 31.55N 91.39W
03/02/2014 E45 MPH ADAMS MS PUBLIC
PUBLIC REPORT THROUGH SOCIAL MEDIA OF LARGE TREE LIMBS
DOWNED DUE TO GUSTY WINDS AS COLD FRONT AND ASSOCIATED
SHOWERS AND THUNDERSTORMS MOVED ACROSS THE AREA.
ESTIMATED WIND GUSTS TO 45 MPH CONFIRMED BY LOCAL AWOS.
&&
BRYANTSpecial weather statement, Mar 2, 11:18 PM CST, 17 minutes before
MSZ048-049-054-030550-
RANKIN MS-HINDS MS-COPIAH MS-
1118 PM CST SUN MAR 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1118 PM CST SUN MAR 2 2014
...LINE OF GUSTY SHOWERS AND THUNDERSTORMS APPROACHING THE JACKSON
METRO AREA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTHWEST OF FLOWOOD TO 4 MILES
NORTHWEST OF BARLOW AT 1118 PM CST...MOVING EAST AT 40 MPH.
PEOPLE IN NORTHERN COPIAH...SOUTHEASTERN HINDS AND NORTHWESTERN
RANKIN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3190 9071 3240 9021 3240 9006 3243 9007
3246 9003 3246 8985 3182 9042 3181 9073
TIME...MOT...LOC 0518Z 269DEG 35KT 3240 9010 3188 9062
BKSpecial weather statement, Mar 2, 11:29 PM CST, 6 minutes before
MSZ054-061-062-030600-
LINCOLN MS-FRANKLIN MS-COPIAH MS-
1129 PM CST SUN MAR 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1129 PM CST SUN MAR 2 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF ALLEN TO 14 MILES
SOUTHWEST OF BUDE AT 1129 PM CST...MOVING EAST AT 45 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN COPIAH...FRANKLIN AND NORTHWESTERN LINCOLN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3134 9115 3161 9086 3161 9074 3173 9073
3180 9067 3180 9022 3134 9069 3134 9098
3133 9100 3134 9102 3132 9110
TIME...MOT...LOC 0529Z 270DEG 38KT 3178 9059 3135 9102
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:35 PM CST | Special Weather Statement | JAN | Warren | 30 min |
| Mar 2, 10:39 PM CST | Special Weather Statement | JAN | Sunflower, Washington | 31 min |
| Mar 2, 10:51 PM CST | Special Weather Statement | JAN | Adams, Claiborne, Jefferson | 29 min |
| Mar 2, 11:18 PM CST | Special Weather Statement | JAN | Copiah | 32 min |
| Mar 2, 11:29 PM CST | Special Weather Statement | JAN | Franklin | 31 min |
| Mar 2, 11:38 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 52 min |
| Mar 3, 12:00 AM CST | Special Weather Statement | JAN | Lincoln | 30 min |
| Mar 3, 12:07 AM CST | Special Weather Statement | JAN | Scott | 28 min |
| Mar 3, 12:14 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 46 min |
| Mar 3, 12:30 AM CST | Special Weather Statement | JAN | Lawrence | 30 min |
| Mar 3, 12:57 AM CST | Special Weather Statement | JAN | Jasper, Newton, Smith | 28 min |
| Mar 3, 1:36 AM CST | Special Weather Statement | JAN | Clarke, Covington, Jasper, Jones | 74 min |
| Mar 3, 4:21 AM CST | Wind Chill Advisory | JAN | Bolivar, Leflore, Sunflower, Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.